Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

What causes diarrhea even after stopping Novamox?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2305 Questions
hi Doc, my gastroentrologist has put me on Novamox 500 for 2 x10days. After 3 days it had to be stopped since the running stomach created by it was too severe. Since then I am on Enterogermina suspension twice a day for the last 8 days, but the suffering continues. He was treating me for my long (15 years) acidity problem
Posted Thu, 27 Mar 2014 in Digestion and Bowels
Answered by Dr. Prasad 1 hour later
Brief Answer: Can you describe the stool formed? Detailed Answer: Hi, I guess you were being treated for H. pylori induced gastritis when you developed diarrhea secondary to amoxicillin (novamox). It would be better if you can describe the consistency of stool formed; frequency of stool per day; presence of blood in stool and if you have abdominal cramps / fever associated with it. Novamox commonly causes loose stools. But it appears that you are taking long time to recover from it. I would be able to help you further if you can provide me additional details. Awaiting your reply...
Above answer was peer-reviewed by
Follow-up: What causes diarrhea even after stopping Novamox? 4 hours later
stools are loose semi watery. around 6-7 times a day. no blood, no fever, no cramps. Yes treatment was for H pylori. novamox along with Resteclin 500 and pantodac was given earlier.
Answered by Dr. Prasad 42 minutes later
Brief Answer: Antimotility drugs can be helpful... Detailed Answer: Antibiotic induced diarrhea is common side effects of most antibiotics especially from the penicillin group of drugs. You are definitely taking a long time to recover from it. Absence of abdominal cramps, fever and bloody stool are positive symptoms suggesting you do not have colitis. A stool test or perhaps endoscopy can be done to exclude colitis. In this context as you are already on probiotics and have no severe symptoms of colitis, I would add antimotility drugs such as Imodium. You can discuss about my opinion with the treating doctor. The doctor may plan the stool test and colonoscopy before prescribing it to you. Besides the medicine, you should also try the following: 1. Drink lots of fluids to counter loose stool induced water loss. 2. Prefer to eat small and frequent meals rather than full meals. 3. Avoid spices, deep fried food and junks. 4. Avoid caffeine, alcohol and other stimulants. 5. Prefer to avoid fibres at this moment. Take simple and easily digestible food such as rice, fruits, banana, honey and so on. You can add fibres as you get well. 6. Fenugreek seeds, butter biscuits, ginger, herbal teas, cinnamon are known to provide relief from loose stools. 7. Continue enterogermina along with yoghurt as long as you feel better. I hope this information helps you. You are free to ask more questions before closing the discussion. Best Wishes
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor